MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN® SAFETY; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in taiwan: "needle stick injuries." "safety device activated but nurse still injured by the needle.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Device history record (dhr): reviewed the dhr of the complaint batch 22g10g8921 and no abnormality was observed during in-process and at final control inspection.Evidence at disposal: no sample was received and no photo available for a proper analysis.Limited information received where the situation described safety device activated but nurse still injured by the needle.Refer to instructions for use: as advised in ifu application, after a successful cannulation; before removing the steel needle, compress the vein distal to catheter tip to prevent spillage of blood.At the same time stabilize the catheter hub to prevent catheter dislodgement during needle removal.Withdraw needle straight back with a controlled and continuous motion (minimize rotation of needle).Metal safety shield will automatically attach to needle tip as needle tip exits catheter hub (see figure d).Dispose of needle immediately into sharps container.In the ifu as mentioned in the risks: this i.V.Catheter is designed to reduce the risk of accidental needlesticks; however, care must be taken to avoid needlesticks.Standard precautions must be adhered to in accordance with centers for disease control and prevention / occupational safety and health administration (cdc/ osha) standards.Reviewed assembly process: review on production process flow as below, cam & ecm machine has an online vision system to conduct 100% checking on relevant critical dimensions of the cannula including crimp width, crimp length, clip dimension, and clip position.All the defective parts will be automatically rejected by the machine.The in-line test equipment is also subject of a frequent calibration and a regular verification related to its proper function.Herewith potential malfunctions of the systems would be detected in-time and would be mitigated asap.The process cards of the complaint batch show no abnormalities.Conclusion: as no sample was received for investigation, the actual cause could not be determined.The manufacturing batch shows no abnormality and ipqc and final control results show no deviation, hence, complaint is not confirmed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.

Brand Name
INTROCAN® SAFETY
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key17078385
Report Number9610825-2023-00236
Device Sequence Number11297046
Product Code DQR
UDI-Device Identifier04046964478673
UDI-Public(01)04046964478673(17)250501(10)20E06G8911
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251644-03
Device Lot Number22G10G8921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown